Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
farfigschiter

Urgent Please Help! Starting College Next Week (Pics Included)

Recommended Posts

So I recently broke out after a whole year of being clear with no idea of what triggered it whatsoever. This is the worst my face has ever been and as each day goes by I am just hoping it gets better by next week. I went to my derm a month ago and she put me back on my old regime of erythromycin (topical cream) and minocycline (oral antibiotic). It has helped to clear some big pus bumps but now it looks like my acne has just dispersed throughout my face. I've also cut out all unessential carbs/sugars from my diet and I am a very clean person. Any idea what this is and how to control it?

iF8hf.pngsWWaI.png

Hard to believe i was clear 3 months ago :\

also, i was thinking about applying ice and taking an ibuprofen for the redness. would that help or should i just stick to the minocycline forever, 2 times a day. thanks

Edited by farfigschiter

Share this post


Link to post
Share on other sites

Antibiotics will usually become resistant and should not be used for long periods of time. I am sorry that you are going through this - so am i.

But in any event, dietary changes are a great start, also look into retinoids and an antibicrobial (BP maybe) as retinoids by themselves are great for non-inflammed acne but in my opinin not that great for inflamed acne. I found that when i used a retinoid, i was on a cycle of breakout to breakout to breakout so my skin never had chance to really heal.

i might actually look into the regimen

Good Luck!

Share this post


Link to post
Share on other sites

My face looks similar to yours but it has been getting better. I to was completly clear around 4 months ago or so to. You need something to kill the bacteria other then antibiotics i would use a Bp face wash (im using a Bp foam wash 9.8% morning and night just make sure you use moisturizer) and differin every other night 0.3%. Ive only been using these for about a week and my face doesn't hurt as bad anymore and my big cysts are flattened out and going away. Check out my "how to help with inflamation" Thread. Goodluck

Share this post


Link to post
Share on other sites

Hydrogen peroxide has always made my acne way worse ( but everyone is different). My acne also just recently flared up after being clear all summer eusa_wall.gif I'm about to start accutane so I don't care as much as I usually would...maybe something you want to look into too. In the meantime I have heard awesome things about betadine ( it is the orange liquidy stuff doctors put on your skin before surgery) you can buy it at walmart for like 6 bucks. Basically it kills all the acne causing bacteria. I just bought mine and have it on my face now and it has already dried out my bad spots, although it's definitely too early to tell. Anyways, I hope it gets better for you soon. I know how frustrating it is to be in college with bad acne.

Share this post


Link to post
Share on other sites

I am surprised your derm put payout back on antibiotics. As sasch stated already, resistance kicks in, once you are off them, forget it. I predict that they won't be effective.

If you want to try retinoids, I recommend differing gel, it is milder than the rest and if you possess PATIENCE, it will clear 75% of your acne. I cannot promise more than that. It cleared up before but that was a long time ago. Warning, the initial breakout will be ridiculous.

I have used erythromycin solution and doxycycline and I have to say, I think they are lightweight treatments compared to the kind of acne you have right now. I would recommend bp spot treatment in the day time and a retinoid at night and practice good habits that you can read up in dan's what you need to know about acne sections.

I also recommend aveeno cream cleanser with soy beads/micro scrubbers. It removes dead skin lessening your clogged pores and does NOT DRY YOUR SKIN AT ALL.

Accurate to me is the nuclear option, if all else fails or you look like a pincushion, then yeah. I don't doubt it's effects, I just don't see it as a long term therapy; financially and/or the toll your skin and body may take.

Share this post


Link to post
Share on other sites

Thank you for all your suggestions! I am pleased to say that now (apprx 8 weeks later) of strictly following Dan's regime, 90% of the acne is gone, and now I am on to battle red marks. Basically my face is smooth but it still looks like there is a lot of acne (i know, how cruel).

Is there anyway to get rid of pitted acne scars? Right now I'm using AHA every other day and moisturizing with cetaphil lotion mixed with jojoba. I take zinc, fish oil, and vit D/C.

This is my battle now, any suggestions? Also, what is accutane and do I still need it?

8g3DL.jpgNnuPW.jpg

Edited by farfigschiter

Share this post


Link to post
Share on other sites

Huge improvement! The hyperpigmentation tends to be a long lasting problem and it's usually time that heals it. Your regimen looks good.

There is a scars & red marks forum section you could check and see if you would like to try some of the remedies.

Edited by Rawhide

Share this post


Link to post
Share on other sites

Quick question, have you every had acne? Your story like mine, except I never had acne before, and about a month ago I now have small pimples all together on my cheeks mostly and chin but no where else. So I'm trying to see what it is still. You can take a look for yourself I have it on a post.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×